MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 R-CEM; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 R-CEM; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5510F402
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It as reported that when the device was opened in the field, white particulate matter was seen on the device.Cement was used during the procedure but had not been opened at time of discovery.A second device was obtained from hospital inventory and used to complete the procedure.Rep reported a surgical delay of approximately 5 minutes with no tourniquet use.
 
Additional Manufacturer Narrative
An event regarding foreign matter (white matter) involving a triathlon femoral component was reported.The event was confirmed by visual inspection of the photograph provided.Method & results: device evaluation and results: a photograph of the femoral component in the o.R.Was provided which depicts a white foreign matter/stain on the blasted surface of the component, near the inter-condylar notch.The femoral component (5510f402, triathlon cr fem comp #4 r-cem, lim, cat: 5510f402, lot: dal3e) was received for inspection.The product was not decontaminated upon receipt and was adequately labelled as such.The foreign matter observed on the initial image provided was no longer visible.When queried with the sales rep he indicated that the substance was washed away before they handed it off to him.The device appeared unremarkable with no evidence of foreign matter contamination.Medical records received and evaluation: not performed as no medical records were provided.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot referenced.Conclusion: a photograph of the femoral component in the o.R.Was provided which depicts a white foreign matter/stain on the blasted surface of the component, near the inter-condylar notch.The femoral component (5510f402, triathlon cr fem comp #4 r-cem, lim, cat: 5510f402, lot: dal3e) was received for inspection.The product was not decontaminated upon receipt and was adequately labelled as such.The foreign matter observed on the initial image provided was no longer visible.When queried with the sales rep he indicated that the substance was washed away before they handed it off to him.The device appeared unremarkable with no evidence of foreign matter contamination.No further testing or evaluation of the returned device is possible as the foreign matter contamination was removed from the component by the customer, therefore the nature of the foreign matter or a potential source of the matter cannot be determined.No further investigation is possible at this time.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #4 R-CEM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8064620
Report Number0002249697-2018-03700
Device Sequence Number2575413
Product Code MBH
UDI-Device Identifier07613327040289
UDI-Public07613327040289
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number5510F402
Device Lot NumberDAL3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR